Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A product decomposition of infinite symmetric groups

Author: Ákos Seress
Journal: Proc. Amer. Math. Soc. 131 (2003), 1681-1685
MSC (2000): Primary 20B30
Published electronically: October 1, 2002
MathSciNet review: 1953572
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that for any infinite $\kappa$, the full symmetric group $\mathrm {Sym}(\kappa)$ is the product of at most $14$ abelian subgroups. This is a strengthening of a recent result of M. Abért.

References [Enhancements On Off] (What's this?)

  • [Ab] M. Abért. Symmetric groups as products of abelian subgroups. Bull. London Math. Soc. 34 (2002), 451-456.
  • [AK] M. Abért and T. Keleti. Shuffle the plane. Proc. Amer. Math. Soc. 130 (2002), 549-553.
  • [APP] M. Abért, P. P. Pálfy, and L. Pyber. Groups of finite abelian width. Preprint.
  • [AFG] B. Amberg, S. Franciosi, and F. de Giovannio. Products of groups. The Clarendon Press, Oxford, 1992. MR 94h:20001
  • [It] N. Ito. Über das Produkt von zwei abelschen Gruppen. Math. Z. (62) 1955, 400-401. MR 17:125b
  • [Ko] P. Komjáth. Five degrees of separation. Proc. Amer. Math. Soc. 130 (2002), 2413-2417.
  • [Lu] A. Lubotzky. Subgroup growth and congruence subgroups. Invent. Math. 119 (1995), 267-295. MR 95m:20054
  • [Or] O. Ore. Some remarks on commutators. Proc. Amer. Math. Soc. 2 (1951), 307-314. MR 12:671e
  • [PR] V. Platonov and A. Rapinchuk. Abstract properties of $S$-arithmetic subgroups and the congruence subgroup problem. Izv. Russian Acad. Sci. Ser. Math. 56 (1992), 483-508. MR 93i:20052
  • [Ta] O. I. Tavgen. Bounded generation of Chevalley groups over rings of algebraic $S$-integers. Math. USSR Izv. 36 (1991), 101-128. MR 91e:20036

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 20B30

Retrieve articles in all journals with MSC (2000): 20B30

Additional Information

Ákos Seress
Affiliation: Department of Mathematics, The Ohio State University, Columbus, Ohio 43210

Received by editor(s): November 7, 2001
Received by editor(s) in revised form: January 15, 2002
Published electronically: October 1, 2002
Additional Notes: This research was partially supported by the NSF
Communicated by: Stephen D. Smith
Article copyright: © Copyright 2002 American Mathematical Society